MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558440
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block g2: user facility reference number: (b)(4).Block h6: imdrf code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the larynx during a direct laryngoscopy procedure performed on (b)(6) 2023.During the procedure, the balloon ruptured.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the larynx during a direct laryngoscopy procedure performed on (b)(6) 2023.During the procedure, the balloon ruptured.No further information has been obtained despite good faith efforts.***additional information was received on may 30, 2023*** the device was used in the trachea (2cm below the vocal cords/glottis) during a direct laryngoscopy with rigid bronchoscopy and co2 laser resection of subglottic stenosis with balloon dilation.It was reported that the balloon ruptured at 20mm inside the patient but remained as one piece.No extra pieces were found after the physician exam.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a4: weight: 84.9 kg block g2: user facility reference number: mw5116845 block h2: additional information: e1 (initial reporter address 1, initial reporter city) and initial reporter zip/post code) have been updated based on the additional information received on june 21, 2023.Block h6: imdrf code a0402 captures the reportable event of balloon burst.
 
Additional Manufacturer Narrative
Block a4: weight: 84.9 kg block g2: user facility reference number: mw5116845 block h6: imdrf code a0402 captures the reportable event of balloon burst.Block h2: additional information: blocks a1(patient identifier), a2 (date of birth), a3 (sex), a5 (ethnicity), block a6 (race), e1 (initial reporter title, initial reporter first name, initial reporter last name and initial reporter email), e3 (occupation), h6 (impact codes) and h10 (additional mfr narrative) have been updated based on the additional information received on may 30, 2022.
 
Event or Problem Description

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16955622
Report Number3005099803-2023-02641
Device Sequence Number6850394
Product Code FDT
UDI-Device Identifier08714729339373
UDI-Public08714729339373
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2025
Device Model NumberM00558440
Device Catalogue Number5844
Device Lot Number0030620120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer05/30/2023
06/21/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/21/2023
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite